Alert archive / Texas / Wind Advisories in 2025

Wind Advisory 6, NWS Houston/Galveston, TX

March 8, 20254 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 8, 2025, 5:30 PM CST for 4 counties in Texas. It took effect at Mar 8, 2025, 8:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2025, 5:30 PM CST (23:30 UTC)
In effect from
Mar 8, 2025, 8:00 PM CST
Expired
Mar 9, 2025, 7:00 AM CDT
In force
10 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 77 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-03-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-602 J/kg
Mixed-layer LCL
1295 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 8, 12:14 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Mar 8, 12:14 PM CST, 5 hours 16 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
1214 PM CST Sat Mar 8 2025

...New AVIATION...

.SHORT TERM...
(Today through Sunday Night)
Issued at 312 AM CST Sat Mar 8 2025

Persistent onshore flow has provided a steady increase in near-
surface moisture over the past 24 hours, with most surface dew
point values sitting just under 70 as of 3 AM CST. With fairly
light winds in place, we have seen widespread development of fog
this evening, with many locations already reporting a visibility
below one mile. A Dense Fog Advisory will likely be needed in the
next hour or two given the current trend. Expect fog to prevail to
some extent into the morning, though visibilities will improve
after sunrise with daytime heating.

The main focus for today will surround the potential for showers
and storms during the afternoon hours, particularly the risk for
an isolated strong storm or two across portions of the Brazos
Valley / Piney Woods. The expected synoptic setup remains on track
with that of the previous several forecast packages, with a robust
midlevel low inducing the development of a weak surface low just
to our northwest. As this system and its associated surface cold
frontal boundary pushes eastward into the area later this morning
and into the afternoon, expect increasing shower and thunderstorm
coverage ahead of and along the front with the highest PoP values
concentrated across locations north of the I-10 corridor. We
remain in a conditional environment for severe storm development
given the presence of a relatively strong capping inversion at
around 850mb on forecast soundings. With SB instability in excess
of 1000 J/kg for parts of the northern zones and 0-3km SRH at
around 200-250 m2/s2, any storms that are able to overcome the
aforementioned inversion will have the potential to become strong
and produce strong wind gusts, hail, and/or an isolated tornado.
That being said, the potential for a breakdown of the inversion
appears fairly low and the threat for a strong storm appears to be
at most isolated in nature for this afternoon. Still, with the
conditional threat, portions of the Brazos Valley and Piney Woods
remain under a Marginal risk for severe weather per the latest SPC
update. Rainfall should diminish by the early evening.

As the front tracks across the area, expect gusty northwest winds
to develop by this evening and persist throughout the day tomorrow.
This will provide another influx of cool and dry air into the
area as well as decreasing cloud cover. Overnight lows will drop
into the 40s for most locations. In general, pleasant conditions
can be expected on Sunday with highs in the upper 50s to near 60
and overnight lows in the upper 30s to lower 40s. Winds will
diminish by Sunday evening, becoming calm overnight.

Cady

&&

.LONG TERM...
(Monday through Friday)
Issued at 312 AM CST Sat Mar 8 2025

High pressure will track overhead and to our east on Monday. Warmer
wx will then be on tap each day into the late week period with a
prevailing s/sw flow in the low levels. Temps in the 40s/70s Monday
will trend into the 60s/80s during the second half of the work week.
Looks like a nice week for those that have an early Spring Break.

There will be a couple of wx systems passing eastward across the
Plains...one during the midweek period and another Fri/Sat. I did
throw in some low end POPs across parts of the region Wed & Wed
evening in the off chance capping is able to be overcome and the
tail end of some convection manages to clip some of our
northern/eastern zones. Also threw some low POPs in Friday night
with the same reasoning. Looking like we'll see a surface front pass
thru the area with that system as well. 47

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1205 PM CST Sat Mar 8 2025

Ceilings and visibility have started to improve across the
terminals with clouds becoming more SCT to BKN this afternoon,
mainly south of IAH. However, conditions will remain between MVFR
to LIFR the rest of this afternoon and evening ahead of a frontal
passage. This front will enter the region late this
afternoon/early evening, bringing a line of showers and isolated
thunderstorms. Behind the cold front, winds will be the main
aviation concern. Gusty NW winds can be expected and will likely
persist through Sunday.

JM

&&

.MARINE...
Issued at 312 AM CST Sat Mar 8 2025

Areas of dense sea fog will be the primary issue today. Guidance
generally suggests some erosion in the bays mid to late morning.
However, we may see a fog bank linger closer to the immediate coast
and nearshore Gulf for a good portion of the day. This will come to
an end with the passage of a front between 6pm-9pm. NW winds behind
the front will initially be in the 10-15kt range...but they'll
quickly ramp up to 20-30kt and gusty thereafter during the overnight
hours. Small Craft Advisories will be required. Toyed with the idea
of a short fuse Gale for areas west of Freeport, but will let the
day shift take another look at things. I would however expect some
gusts >30kt at times between midnight-9am Saturday across most upper
Texas coastal waters. Elevated winds/seas will continue into Sunday
night then diminish during the late night hours and on Monday as
high pressure moves closer and overhead. Onshore flow will resume
late Monday. Moderate onshore flow will persist for much of next
week.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  78  43  57  37 /  50  10   0   0
Houston (IAH)			  79  49  61  44 /  30  30   0   0
Galveston (GLS)			  70  51  62  48 /  20  20   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 8 PM this evening to 7 AM CST Sunday
     for GMZ330-335-350-355.

     Dense Fog Advisory until 3 PM CST this afternoon for GMZ350-355.

     Gale Watch from 8 PM CST this evening through Sunday morning for
     GMZ370-375.

&&

SHORT TERM...Cady
LONG TERM....47
AVIATION...JM
MARINE...47

In the hours before

Special weather statement, Mar 8, 3:39 PM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
339 PM CST Sat Mar 8 2025

TXZ163-176-177-198-082215-
Madison TX-Walker TX-Grimes TX-Houston TX-
339 PM CST Sat Mar 8 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRIMES...
SOUTHWESTERN HOUSTON...CENTRAL MADISON AND WEST CENTRAL WALKER
COUNTIES THROUGH 415 PM CST...

At 339 PM CST, Doppler radar was tracking a strong thunderstorm near
Madisonville, moving northeast at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Madisonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3111 9574 3081 9558 3080 9606 3092 9607
TIME...MOT...LOC 2139Z 245DEG 18KT 3087 9593

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

JM
Special weather statement, Mar 8, 3:57 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
357 PM CST Sat Mar 8 2025

TXZ163-164-176-177-198-082230-
Madison TX-Walker TX-Grimes TX-Houston TX-Trinity TX-
357 PM CST Sat Mar 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TRINITY...
NORTHEASTERN GRIMES...SOUTH CENTRAL HOUSTON...SOUTHEASTERN MADISON
AND NORTHERN WALKER COUNTIES THROUGH 430 PM CST...

At 357 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Madisonville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Riverside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3082 9589 3093 9590 3106 9544 3079 9539
TIME...MOT...LOC 2157Z 261DEG 29KT 3090 9576

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

03
Special weather statement, Mar 8, 5:21 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
521 PM CST Sat Mar 8 2025

TXZ178-198-199-212-082345-
San Jacinto TX-Waller TX-Grimes TX-Montgomery TX-
521 PM CST Sat Mar 8 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GRIMES...CENTRAL
MONTGOMERY...SOUTHERN SAN JACINTO AND NORTHEASTERN WALLER COUNTIES
THROUGH 545 PM CST...

At 521 PM CST, Doppler radar was tracking a strong thunderstorm near
Magnolia, or 7 miles north of Pinehurst, moving east at 35 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Cut And Shoot, Conroe, Woodloch, Dobbin, Chateau Woods, Lake Conroe
Dam, Shenandoah, Panorama Village, Porter Heights, Todd Mission, The
Woodlands, Oak Ridge North, Montgomery, and Pinehurst.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

If on or near Lake Conroe, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3025 9583 3038 9581 3039 9523 3012 9524
TIME...MOT...LOC 2321Z 278DEG 31KT 3029 9574

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

03

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 2:24 AM CSTMarine Dense Fog AdvisoryHGX13 hr
Mar 8, 3:59 AM CSTDense Fog AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more6 hr
Mar 8, 9:25 AM CSTGale WatchHGX17 hr
Mar 8, 9:25 AM CSTSmall Craft AdvisoryHGX40 hr
Mar 8, 3:39 PM CSTSpecial Weather StatementHGXMadison36 min
Mar 8, 3:51 PM CSTMarine Dense Fog AdvisoryHGX2 hr
Mar 8, 3:51 PM CSTSmall Craft AdvisoryHGX33 hr
Mar 8, 3:57 PM CSTSpecial Weather StatementHGXWalker33 min
Mar 8, 4:03 PM CSTSevere Thunderstorm WarningHGXHouston, Madison, San Jacinto, Trinity, Walker42 min
Mar 8, 4:42 PM CSTSevere Thunderstorm WarningHGXHouston, Madison, Polk, San Jacinto, Trinity, Walker48 min
Mar 8, 5:11 PM CSTSevere Thunderstorm WarningHGXPolk, San Jacinto, Walker19 min
Mar 8, 5:21 PM CSTSpecial Weather StatementHGXMontgomery24 min
Mar 8, 5:27 PM CSTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity48 min
Mar 8, 5:45 PM CSTDense Fog AdvisoryHGXBrazoria, Galveston2 hr
Mar 8, 5:45 PM CSTSpecial Weather StatementHGXMontgomery45 min

Nearby

Wind Advisories in Texas, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.